MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LIGHT CABLE,GEMINI,5MM X 8FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LIGHT CABLE,GEMINI,5MM X 8FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 2140
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an arthroscopic acl reconstruction, the patient skin burned on the lateral portion on the left calf.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A dhr review could not be performed because the lot number was not provided.A complaint review was performed with the part number and showed no other complaints of patient burn.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.The instructions for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Per ifu precautions: ¿the metal tip of the light cable may be hot when it is removed from the light source.To avoid injury during removal, grasp the cable only by the source-end versitip adaptor used to secure the cable to the light source.Failure to observe these warnings may result in burns to skin, clothing, or other material inadvertently placed in front of the light post or cable.¿ should the device or additional information be received, the complaint can be reopened and reevaluated.

Brand Name
LIGHT CABLE,GEMINI,5MM X 8FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9010179
Report Number3003604053-2019-00119
Device Sequence Number2487556
Product Code GCJ
UDI-Device Identifier03596010103246
UDI-Public03596010103246
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;